MAUDE Adverse Event Report: SYNTHES ELMIRA 3.5MM LCP PLATE 10 HOLES 137MM; PLATE, FIXATION, BONE

SYNTHES ELMIRA 3.5MM LCP PLATE 10 HOLES 137MM; PLATE, FIXATION, BONE
Catalog Number 223.601
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional device product codes are hwc and ktt.Date of implant is unknown and was reported as approximately eight (8) weeks prior to (b)(6) 2017.The subject device is not expected to be returned to the synthes manufacturer for evaluation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record (dhr) review was performed for the complaint device lot.Manufacturing location: (b)(4).Manufacturing date: sep 24, 2012.The review of the device history record (dhr) revealed no complaint related anomalies.The (dhr) shows this lot of 3.5mm lcp plate 10 holes 137mm (part number 223.601, lot number 7038344) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that revision surgery was performed on (b)(6) 2017 due to nonunion.The patient initially underwent an open reduction internal fixation (orif) of mid-shaft ulna approximately eight (8) weeks prior to the date of this report (exact date is unknown) to repair three butterfly bone fragments.It is unknown how the patient sustained the fractures.The patient was implanted with one (1) 3.5mm locking compression plate (lcp), seven (7) unknown 3.5mm cortex screws, and two (2) unknown 3.5mm locking screws.X-rays taken on unknown date for an unknown reason revealed the nonunion.Two (2) of the three (3) butterfly bone fragments healed and one (1) did not.It is unknown if the patient reported any symptoms.The patient underwent revision surgery on (b)(6) 2017.All hardware was removed intact.There were no issues with the hardware.The patient was revised to bone graft, one (1) 3.5mm lcp plate, and seven (7) screws.The revision surgery was successfully completed without delay or need for additional medical intervention.The patient¿s postsurgical status/outcome was reported as stable.This report is 1 of 3 for (b)(4).

Brand Name
3.5MM LCP PLATE 10 HOLES 137MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6379567
Report Number3003506883-2017-10030
Device Sequence Number779861
Product Code HRS
UDI-Device Identifier10886982157997
UDI-Public(01)10886982157997(10)7038344
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number223.601
Device Lot Number7038344
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2017
Initial Report FDA Received Date03/05/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;